Follow Our Live Coverage of COVID-19 Developments

Health Tip: Symptoms of Neuropathy Caused By Chemo

Please note: This article was published more than one year ago. The facts and conclusions presented may have since changed and may no longer be accurate. And "More information" links may no longer work. Questions about personal health should always be referred to a physician or other health care professional.

(HealthDay News) -- Chemotherapy drugs can cause peripheral neuropathy, a set of symptoms caused by damage to nerves that control the sensations and movements of the arms, legs, hands and feet.

The American Cancer Society mentions these sensations that indicate possible neuropathy:

  • Tingling, or a "pins and needles" feeling.
  • A burning or warm feeling.
  • Numbness, weakness, discomfort or pain.
  • Less ability to feel hot and cold.

Chemotherapy-induced peripheral nerve damage can cause significant pain and can affect your ability to walk, write, button your shirt or pick up things, the society says. It can last for weeks, months or even years after treatment.

Last Updated: